Alert archive / North Dakota / High Wind Watches in 2011

High Wind Watch 3, NWS Grand Forks, ND

September 19, 201117 counties in North Dakota; 8 counties in Minnesota

NWS Grand Forks, ND issued this high wind watch at Sep 19, 2011, 9:27 AM CDT for 17 counties in North Dakota; 8 counties in Minnesota. It took effect at Sep 20, 2011, 7:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2011, 9:27 AM CDT (14:27 UTC)
In effect from
Sep 20, 2011, 7:00 AM CDT
Expired
Sep 20, 2011, 10:40 AM CDT
In force
4 hr
Issued by
NWS Grand Forks, ND
All 25 counties

Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 12 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS73 KFGF 191427
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
927 AM CDT MON SEP 19 2011

...HIGH WINDS TUESDAY AND INTO TUESDAY NIGHT POSSIBLE..

.WINDS WILL INCREASE TUESDAY MORNING AND MAY GUST OVER 55 MPH BY
TUESDAY AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA INTO THE
RED RIVER VALLEY REGION OF MINNESOTA. THE STRONGEST WINDS WILL
LIKELY OCCUR IN THE DEVILS LAKE BASIN...AND THIS MAY CAUSE WAVES
FROM 3 TO 5 FEET AND THE POTENTIAL FOR ROAD BED EROSION.

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-210600-
/O.NEW.KFGF.HW.A.0003.110920T1200Z-110921T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
927 AM CDT MON SEP 19 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT. 

* STRONG NORTHWESTERLY WINDS WILL DEVELOP TUESDAY MORNING IN THE
  DEVILS LAKE BASIN...THEN SPREAD INTO THE RED RIVER VALLEY BY
  TUESDAY AFTERNOON.

* WINDS FROM 30 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE
  TUESDAY INTO TUESDAY EVENING. WINDS WILL SLOWLY SUBSIDE BY
  WEDNESDAY MORNING.

* THESE STRONG WINDS WILL PRODUCE LARGE WAVES FROM 4 TO 7 FEET ON
  DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES
  COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DK
3 follow-up statements
264 
WWUS73 KFGF 192012
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
312 PM CDT MON SEP 19 2011

...HIGH WINDS TUESDAY AND TUESDAY NIGHT...

.WINDS WILL INCREASE TUESDAY MORNING AND MAY GUST OVER 55 MPH BY
TUESDAY AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA INTO
THE RED RIVER VALLEY REGION OF MINNESOTA. THE STRONGEST WINDS
WILL LIKELY OCCUR IN THE DEVILS LAKE BASIN...AND THIS MAY CAUSE
WAVES FROM 4 TO 7 FEET AND THE POTENTIAL FOR ROAD BED EROSION.

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-210600-
/O.CON.KFGF.HW.A.0003.110920T1200Z-110921T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
312 PM CDT MON SEP 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

* STRONG NORTHWESTERLY WINDS WILL DEVELOP TUESDAY MORNING IN THE 
  DEVILS LAKE BASIN...THEN SPREAD INTO THE RED RIVER VALLEY BY 
  TUESDAY AFTERNOON. 

* WINDS FROM 30 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE
  TUESDAY INTO TUESDAY NIGHT. WINDS WILL SLOWLY SUBSIDE BY
  WEDNESDAY MORNING.

* THESE STRONG WINDS WILL PRODUCE LARGE WAVES FROM 4 TO 7 FEET 
  ON DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. 
  WAVES COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING 
  HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DK
785 
WWUS73 KFGF 200911
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
411 AM CDT TUE SEP 20 2011

...HIGH WINDS THIS AFTERNOON INTO TONIGHT...

.WINDS WILL INCREASE BY THIS AFTERNOON AND MAY GUST TO 45 TO 50 MPH
ACROSS EASTERN NORTH DAKOTA INTO THE RED RIVER VALLEY REGION OF
MINNESOTA. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE DEVILS
LAKE BASIN THROUGH THE VALLEY CITY AND LISBON AREAS. STRONG WINDS
OVER DEVILS LAKE MAY CAUSE WAVES FROM 4 TO 6 FEET AND THE
POTENTIAL FOR ROAD BED EROSION.

MNZ001>004-007-029-030-040-NDZ008-016-027-029-030-039-053-210200-
/O.UPG.KFGF.HW.A.0003.110920T1200Z-110921T0600Z/
/O.NEW.KFGF.WI.Y.0009.110920T1800Z-110921T0200Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-
TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CAVALIER...GRAFTON...GRAND FORKS...
FINLEY...MAYVILLE...FARGO...WAHPETON
411 AM CDT TUE SEP 20 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS
  AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ006-007-014-015-024-026-028-038-049-052-054-210200-
/O.EXT.KFGF.HW.A.0003.110920T1700Z-110921T0200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
411 AM CDT TUE SEP 20 2011

...HIGH WIND WATCH NOW IN EFFECT FROM NOON CDT TODAY THROUGH THIS
EVENING...

* NORTHWESTERLY WINDS WILL INCREASE IN THE DEVILS LAKE
  BASIN...THEN SPREAD INTO THE RED RIVER VALLEY THIS AFTERNOON.

* WINDS FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THIS
  AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY
  WEDNESDAY MORNING.

* THESE STRONG WINDS MAY PRODUCE LARGE WAVES FROM 4 TO 6 FEET ON
  DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES
  COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
VOELKER
105 
WWUS73 KFGF 201540
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1040 AM CDT TUE SEP 20 2011

...HIGH WINDS THIS AFTERNOON INTO TONIGHT...

.WINDS WILL INCREASE BY THIS AFTERNOON AND MAY GUST TO 40 TO 45 MPH
ACROSS EASTERN NORTH DAKOTA INTO THE RED RIVER VALLEY REGION OF
MINNESOTA. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE DEVILS
LAKE BASIN THROUGH THE VALLEY CITY AND LISBON AREAS. STRONG WINDS
OVER DEVILS LAKE MAY CAUSE WAVES FROM 4 TO 6 FEET AND THE
POTENTIAL FOR ROAD BED EROSION.

NDZ006-007-014-015-024-026-028-038-049-052-054-210200-
/O.UPG.KFGF.HW.A.0003.110920T1700Z-110921T0200Z/
/O.EXB.KFGF.WI.Y.0009.110920T1700Z-110921T0200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
1040 AM CDT TUE SEP 20 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS FROM 35 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE THIS
  AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY
  WEDNESDAY MORNING.

* THESE STRONG WINDS MAY PRODUCE LARGE WAVES FROM 4 TO 6 FEET ON
  DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES
  COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ001>004-007-029-030-040-NDZ008-016-027-029-030-039-053-210500-
/O.EXT.KFGF.WI.Y.0009.110920T2300Z-110921T0500Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-
TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CAVALIER...GRAFTON...GRAND FORKS...
FINLEY...MAYVILLE...FARGO...WAHPETON
1040 AM CDT TUE SEP 20 2011

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CDT TONIGHT...

* WINDS FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS
  AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
SPEICHER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Sep 19, 2:30 AM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Sep 19, 2:30 AM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 AM CDT MON SEP 19 2011

.DISCUSSION...FORECAST CHALLENGE CONCERNS UPCOMING RAIN AND WIND
EVENT FOR MAINLY TUESDAY. MODELS COMING INTO BETTER AGREEMENT WITH
TRACK AND TIMING OF SURFACE LOW SO WILL USE BLEND FOR FORECAST.

MID LEVEL SHORTWAVE RIDGE TO CROSS FA TODAY. COOLER START THAN
YESTERDAY HOWEVER WITH SOLAR...WESTERLY SFC WIND AND WARM ADVECTION
TEMPERATURES SHOULD RECOVER TO ABOVE AVERAGE VALUES. WILL GO WITH
HIGH NUMERICAL GUIDANCE VALUES.

SHORTWAVE AND ASSOCIATED SURFACE LOW QUICKLY MOVES IN AFFECTING NW
FA THIS EVENING. UPPER LOW CLOSES OFF LATE TONIGHT SO EXPECT SFC LOW
TO ONLY SLOWLY PROPAGATE EAST INTO NORTHERN VALLEY BY TUESDAY
MORNING. GOOD MODEL CONTINUITY SO WILL UP POPS TO CATEGORICAL ACROSS
THE FAR NORTH. SHOWALTER/LIFTED INDICES CLOSE TO ZERO AND WITH
STRENGTH OF WAVE COULD SEE SOME ISOLD THUNDER OVERNIGHT.

SURFACE LOW TO TRACK ALONG INTERNATIONAL BORDER AREA ON TUESDAY.
BEST RAIN CHANCES LOOK TO BE IN DEFORMATION/WRAP AROUND ZONE ACROSS
NORTHERN FA WITH LESSER CHANCE TO THE SOUTH. WILL ALSO UP POPS
ACROSS NORTHERN FA IN WRAP AROUND ZONE. WIND WILL BE AN ISSUE ON
BACK SIDE OF LOW DURING THE DAY ON TUESDAY. MODEL SOUNDINGS SHOWING
VERY SHALLOW MIXED LAYER HOWEVER A GOOD 40 TO 45 KTS TO MIX.
STRONGEST WINDS ALOFT IMMEDIATELY BEHIND SURFACE LOW ACROSS NORTHERN
FA HOWEVER WITH SATURATED COLUMN MAY BE TOUGH TO MIX THIS DOWN. WIND
HEADLINES CERTAIN IN THE FUTURE WITH BEST BET FROM DVL BASIN INTO
SOUTHERN VALLEY. LATER SHIFTS WILL BE ABLE TO BETTER FINE TUNE AREA
FOR WIND HEADLINES. WILL ISSUE SPECIAL WEATHER STATEMENT TO ACCOUNT
FOR WAVE ACTION ON DEVILS LAKE. WITH CLOUDS/PCPN AND COLD ADVECTION
TEMPERATURES NOT LIKELY TO RECOVER MUCH AND WILL BE A WET/WINDY/RAW
DAY MOST AREAS.

WITH STACKED SYSTEM PCPN WILL BE SLOW TO MOVE OUT OF NORTHERN AREAS
TUESDAY NIGHT AND WILL NEED TO BACK HIGHER POPS FURTHER WEST.

SHOWERS SHOULD WIND DOWN FROM WEST TO EAST WEDNESDAY AS SYSTEM
SHIFTS ACROSS WESTERN GREAT LAKES.

UPPER RIDGE BUILDS INTO FA TO END THE WORK WEEK FOR WARMER/DRIER
CONDITIONS. MILD WEATHER TO CONTINUE INTO THE WEEKEND.

&&

.AVIATION...
PATCHY FOG THIS AM OTHERWISE VFR CONDITIONS DURING THE DAY. PCPN
WILL MOVE INTO THE DVL TAF SITE LATE THIS EVENING WITH LOWERING
CIGS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Sep 19, 6:47 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
647 AM CDT MON SEP 19 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
647 AM CDT MON SEP 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE DEVILS LAKE
BASIN LATER THIS EVENING SPREADING EASTWARD DURING THE OVERNIGHT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN WILL CONTINUE ACROSS THE REGION TUESDAY AS AN AREA OF LOW
PRESSURE MOVES EAST ALONG THE INTERNATIONAL BORDER AREA. HEAVIEST
RAIN AMOUNTS WILL BE ALONG THE INTERNATIONAL BORDER WHERE AN INCH
OR MORE OF RAIN IS POSSIBLE. STRONG NORTHWEST WINDS OF 20 TO 35
MPH AND HIGHER GUSTS WILL DEVELOP AS THE LOW PASSES TO THE EAST.
STRONGEST WINDS ARE EXPECTED IN THE DEVILS LAKE...VALLEY CITY AND
LISBON AREAS. SHOWERS WILL DIMINISH FROM WEST TO EAST LATE TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

In the hours before

Special weather statement, Sep 19, 4:27 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND FORKS ND
427 AM CDT MON SEP 19 2011

NDZ014-015-026-192015-
BENSON-RAMSEY-NELSON-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE...LAKOTA
427 AM CDT MON SEP 19 2011

...WAVE ACTION ON DEVILS LAKE TUESDAY...

A DEEP AREA OF LOW PRESSURE WILL TRACK ACROSS NORTHERN NORTH
DAKOTA ON TUESDAY. AS IT PASSES STRONG NORTHWEST WINDS OF 25 TO 35
MPH WITH HIGHER GUSTS WILL DEVELOP LATE TUESDAY MORNING THROUGH
THE AFTERNOON. THESE STRONG WINDS WILL PRODUCE LARGE WAVES ON
DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES
COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS
TRAVEL. THE STRONG WINDS WILL GRADUALLY DIMINISH TUESDAY EVENING.

VOELKER

Nearby

High Wind Watches in North Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.